Texas, 2009

Flash Flooding and Flood in Texas, June 10 to 11, 2009

June 10 to 11, 2009 · NWS FWD · 51 events in 11 counties and zones

Severe thunderstorms continued to erupt in an unstable environment behind the MCS that moved through north Texas on the 10th. Training cells moved across the northern portions of the Metroplex and Dallas County resulting in significant flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2.4 million
Crop damage
None recorded
Events
51

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Severe thunderstorms continued to erupt in an unstable environment behind the MCS that moved through north Texas on the 10th. Training cells moved across the northern portions of the Metroplex and Dallas County resulting in significant flash flooding. Numerous water rescues were needed in the Metroplex. Additional power outages continued with an estimated 500,000 customers in the Metroplex losing power from either the earlier MCS or the flooding storms on the 11th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 10, 7:50 PM CST, 1 hour earlier.

Area forecast discussion, Jun 10, 7:50 PM CST, 1 hour before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
850 PM CDT WED JUN 10 2009

.UPDATE...
BOW ECHO/LEWP COMPLEX NOW PUSHING THROUGH E/NE PARTS OF NORTH TX AND
AS BEFORE...STILL SOME POTENTIAL FOR VERY DAMAGING WINDS...HAIL...AND
BRIEF/TORRENTIAL RAINFALL. FURTHER SW ALONG THE OUTFLOW BOUNDARY...A
SUPERCELL STORM OVER MILLS COUNTY IS NOW MOVING ESE TOWARD EVANT...THEN
GATESVILLE IN CORYELL COUNTY. AS A RESULT...WE HAVE EXTENDED CURRENT
SEVERE THUNDERSTORM WATCH INTO LAMPASAS...BELL... CORYELL...AND FALLS
COUNTY FOR NOW. IT EXPIRES AT 10 PM...SO AN EXTENSION OF THE WATCH
FOR S/SE COUNTIES IS VERY POSSIBLE. FORECAST/WATCH UPDATES ALREADY
SENT WITH HWO BEING UPDATED SHORTLY.

05/

&&

.PREV UPDATE...
.UPDATE...
SEVERE STORM COMPLEX NOW PUSHING I-35 CORRIDOR...WITH LARGE HAIL...DAMAGING
WINDS TO 70 MPH...AND ISOLATED TORNADOES POSSIBLE. LOCALLY HEAVY RAINFALL
IN EXCESS OF 2 INCHES IS POSSIBLE...YET ANY FLASH FLOODING SHOULD WOULD
BE ISOLATED AND CURRENT FORWARD STORM MOTION WOULD INDICATE SUCH. DEFINITELY
SOME URBAN/SMALL STREAM FLOODING IS EXPECTED ACROSS URBAN AREAS WITH
ATMOSPHERIC MOISTURE/PWAT NEAR 2 INCHES.

WE HAVE REMOVED JACK...YOUNG...STEPHENS COUNTIES...BUT ADDED COUNTIES
TO THE WATCH SOUTH THROUGH MILLS...MCLENNAN...OVER TO ANDERSON COUNTIES.

FORECAST UPDATE IS OUT...MORE UPDATES LIKELY TO BE FORTHCOMING.

05/

&&

.PREV DISCUSSION... /ISSUED 322 PM CDT WED JUN 10 2009/
THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS NORTH TEXAS LATE
THIS AFTERNOON AND THIS EVENING AS A COLD FRONT APPROACHES FROM THE
NORTHWEST. THE LATEST SPC MESOANAYSIS SHOWS THE CAP HAS JUST ABOUT
LIFTED ACROSS THE ENTIRE REGION AND SURFACE BASED CAPE REMAINS BETWEEN
2000 AND 3500 J/KG. THE BEST CHANCE OF SEVERE STORMS WILL BE IN
THE NORTHWEST ZONES WHERE SURFACE CONVERGENCE WILL BE MAXIMIZED
ALONG THE COLD FRONT. EXPECT THUNDERSTORMS TO CONTINUE INTO THE
OVERNIGHT HOURS...ESPECIALLY IN THE NORTHERN ZONES. AT THIS TIME
IT APPEARS THAT HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT.
HOWEVER...A DRY LAYER BETWEEN 900 AND 700 MB SHOULD ALSO PROMOTE
EVAPORATIVE COOLING AND DOWNBURST WIND POTENTIAL.

THE COLD FRONT IS FORECAST TO WEAKEN AND LIFT NORTHWARD THURSDAY
WITH A FEW LINGERING SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS THE
NORTHERN HALF OF THE REGION. THE NAM CONTINUES TO INDICATE A SHORT
WAVE THURSDAY NIGHT WITH SCATTERED THUNDERSTORMS IN THE EAST. THE
GFS IS MUCH WEAKER WITH THIS FEATURE...BUT BASED ON THE
FORECASTED INSTABILITY...WILL KEEP CHANCE POPS IN THE FORECAST.

WARMER AIR AND RAIN-FREE CONDITIONS ARE EXPECTED THIS WEEKEND
THROUGH THE FIRST HALF OF NEXT WEEK AS UPPER LEVEL HIGH PRESSURE
STRENGTHENS OVER THE REGION. UNFORTUNATELY...LOW LEVEL HUMIDITY
WILL REMAIN HIGH AND AFTERNOON HEAT INDEX VALUES WILL SURPASS THE
CENTURY MARK IN MANY LOCATIONS...ESPECIALLY EARLY NEXT WEEK.

LOOKING AHEAD...IT APPEARS THE UPPER RIDGE WILL BE SLOW TO DEPART
AND WARM/HUMID/RAIN-FREE CONDITIONS WILL PERSIST THROUGH NEXT WEEKEND.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  72  96  77  97  76 /  40  20  30  10  10
WACO, TX              74  97  77  99  77 /  50  20  20  10  10
PARIS, TX             71  91  73  95  74 /  80  30  40  10  20
DENTON, TX            70  95  73  98  75 /  40  30  30  10  10
MCKINNEY, TX          71  94  74  98  74 /  70  30  40  10  20
DALLAS, TX            74  96  79  99  80 /  50  20  30  10  10
TERRELL, TX           73  95  76  98  76 /  80  20  40  10  10
CORSICANA, TX         75  94  76  97  76 /  70  20  30  10  10
TEMPLE, TX            75  96  76  98  75 /  50  10  20  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

91/05
Hazardous weather outlook, Jun 10, 7:57 PM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
857 PM CDT WED JUN 10 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
857 PM CDT WED JUN 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
SEVERE THUNDERSTORMS CONTAINING LARGE HAIL...DAMAGING WINDS TO 75 MPH...
LOCALLY HEAVY RAINFALL TO TWO INCHES CAUSING MINOR FLOODING...AND BRIEF...
ISOLATED TORNADOES REMAIN POSSIBLE ACROSS FAR SOUTHERN AND EASTERN NORTH
TEXAS...AS AN UPPER LEVEL DISTURBANCE CONTINUES MOVING EAST ACROSS THE
AREA. A FEW STRONG TO SEVERE STORMS MAY LINGER PAST MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE WILL CONTINUE TO BE A CHANCE OF THUNDERSTORMS THURSDAY
AND THURSDAY NIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE...PRODUCING
LARGE HAIL AND DAMAGING WINDS.

DRY WEATHER IS THEN EXPECTED FRIDAY THROUGH THE MIDDLE OF NEXT WEEK.
A WARMING TREND WILL BEGIN ON FRIDAY WHICH WILL RESULT IN HEAT INDEX
VALUES IN THE 100 TO 105 DEGREE RANGE THROUGH THE WEEKEND MAINLY SOUTH
OF INTERSTATE 20.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION REMAINS LIKELY THROUGH MIDNIGHT SOUTHEAST OF A PARIS...
CORSICANA...HAMILTON LINE.

05/

In the hours before

Local storm report, Jun 10, 8:15 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
915 PM CDT WED JUN 10 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     TSTM WND GST     GRAND SALINE            32.68N  95.71W
06/10/2009  E60 MPH          VAN ZANDT          TX   AMATEUR RADIO

            HAMS REPORTED 60 MPH IN GRAND SALINE
Local storm report, Jun 10, 8:17 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
917 PM CDT WED JUN 10 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     HAIL             EVANT                   31.48N  98.15W
06/10/2009  E2.50 INCH       HAMILTON           TX   TRAINED SPOTTER

            SPOTTER REPORTED HAIL COVERING THE GROUND IN EVANT.
            LARGEST STONES 2.5 INCHES.
Local storm report, Jun 10, 8:18 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
918 PM CDT WED JUN 10 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     VAN                     32.52N  95.64W
06/10/2009                   VAN ZANDT          TX   AMATEUR RADIO

            HAMS REPORTED POWERLINES DOWN AND 60 MPH WINDS IN VAN
Local storm report, Jun 10, 8:22 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
922 PM CDT WED JUN 10 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     TSTM WND GST     BLOSSOM                 33.66N  95.38W
06/10/2009  E60 MPH          LAMAR              TX   AMATEUR RADIO

            IN RENO AND BLOSSOM
Local storm report, Jun 10, 8:24 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
924 PM CDT WED JUN 10 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     1 N STAR                31.49N  98.32W
06/10/2009                   HAMILTON           TX   PUBLIC

            S.O. RELAYED REPORT OF PUBLIC REPORT OF NUMEROUS TREES
            DOWN JUST N OF STAR.
Special weather statement, Jun 10, 8:50 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
950 PM CDT WED JUN 10 2009

TXZ116-117-110315-
PALO PINTO TX-PARKER TX-
950 PM CDT WED JUN 10 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN PALO PINTO COUNTY
  NORTHWESTERN PARKER COUNTY

AT 950 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF MINERAL WELLS...MOVING EAST
AT 35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COOL...GRAFORD...MINERAL
WELLS...POOLVILLE AND MINERAL WELLS STATE PARK.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR NORTHEASTERN TEXAS.

LAT...LON 3291 9833 3300 9823 3300 9781 3270 9783
      3280 9837
TIME...MOT...LOC 0250Z 272DEG 31KT 3289 9826

The radar

The Ft Hood radar (KGRK), 67 km away, was scanning. The volume nearest the first event began at 02:50 UTC.

Open the radar archive at this moment

Event by event

19 thunderstorm wind, 19 flash flood, 7 hail, 5 lightning, 1 flood. Local standard time, as filed.

Hail, Coryell

When
June 10, 8:50 PM CST
Where
Coryell County, 1.99 mi ENE of Copperas Cove
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
31.143, -97.890

Penny size hail was reported at Fort Hood on the Coryell County side.

Thunderstorm Wind, Bell

When
June 10, 9:20 PM CST
Where
Bell County, 0.53 mi NE of Tennessee Vly
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
31.136, -97.494

Trees were reported down and blocking the road at Woodland Point Road and Nash Drive near Belton Lake.

Hail, Bell

When
June 10, 9:30 PM CST
Where
Bell County, Temple
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.100, -97.350

Quarter size hail was reported in Temple.

Hail, Tarrant

When
June 10, 9:54 PM CST
Where
Tarrant County, 0.16 mi N of Eagle Acres
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
32.902, -97.520

Penny size hail was reported 2 miles east-northeast of Azle.

Thunderstorm Wind, Dallas

When
June 10, 11:20 PM CST
Where
Dallas County, 0.9 mi SE of Hutchins
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
32.640, -96.710

Trees were down in Hutchins.

Lightning, Tarrant

When
June 11, 1:00 AM CST
Where
Tarrant County, 1.09 mi N of Keller
Property damage
$1,000
Reported by
Newspaper
Coordinates
32.946, -97.250

Lightning started a small house fire on Foxcroft Lane in Keller.

Flash Flood, Tarrant

When
June 11, 2:00 AM CST to 3:00 AM CST
Where
Tarrant County, 1.17 mi NNE of Blue Mound to 1.84 mi E of Blue Mound
Cause
Heavy Rain
Property damage
$5,000
Reported by
Newspaper
Coordinates
32.896, -97.364

Training echoes for several hours dropped several inches of rain that caused Big Fossil Creek to flow out of its banks on the east side of Saginaw. Some lanes of FM 156/Blue Mound Road at East Bailey-Boswell Road were flooded and barricaded. In some locations, the water was about a foot deep.

Flash Flood, Tarrant

When
June 11, 2:00 AM CST to 3:00 AM CST
Where
Tarrant County, 0.96 mi ESE of Saginaw to 1.22 mi SE of Saginaw
Cause
Heavy Rain
Property damage
$5,000
Reported by
Newspaper
Coordinates
32.864, -97.355

Training echoes for several hours dropped several inches of rain that caused Little Fossil Creek to flow out of its banks on the east side of Saginaw. East McLeroy Street was closed through Thursday morning due to water over the road.

Thunderstorm Wind, Tarrant

When
June 11, 2:23 AM CST
Where
Tarrant County, 1.06 mi WNW of Ed Pit
Measured
61 kt (70 mph) estimated gust
Property damage
$4,000
Reported by
Trained Spotter
Coordinates
32.808, -97.135

Winds of 65-70 mph were estimated at the intersection of Trinity Blvd and South Raider Dr.

Thunderstorm Wind, Kaufman

When
June 11, 2:25 AM CST
Where
Kaufman County, 0.86 mi ESE of Gossett
Measured
61 kt (70 mph) estimated gust
Property damage
$12,000
Reported by
Newspaper
Coordinates
32.424, -96.217

A century old pecan tree that was several feet in diameter fell over, crushing part of the garage at a home on CR 2043 near Kemp. In addition, fallen trees and tree limbs along CR 2043 resulted in power outages to the surrounding area.

Hail, Tarrant

When
June 11, 2:30 AM CST
Where
Tarrant County, 1.32 mi N of Kennedale
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
32.669, -97.223

Nickel size hail was reported at the intersection of I-20 and Bowman Springs.

Flash Flood, Tarrant

When
June 11, 2:30 AM CST to 3:00 AM CST
Where
Tarrant County, Keller to 0.66 mi S of Keller
Cause
Heavy Rain
Property damage
$5,000
Reported by
Newspaper
Coordinates
32.930, -97.250

Training echoes for several hours dropped several inches of rain that caused Big Bear Creek to flow out of its banks near Bear Creek Park in Keller. The park was flooded and Bear Creek Parkway had to be closed between Cindy Court and Anita Avenue due to water over the road.

Thunderstorm Wind, Ellis

When
June 11, 2:55 AM CST
Where
Ellis County, Palmer
Measured
52 kt (60 mph) measured gust
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
32.430, -96.670

Winds of 60 mph were measured in Palmer.

Lightning, Henderson

When
June 11, 3:00 AM CST
Where
Henderson County, 2.9 mi S of Mabank
Property damage
$10,000
Reported by
Newspaper
Coordinates
32.328, -96.100

Lightning from a non-severe thunderstorm struck a tree in the Tamarack subdivision of Gun Barrel City. A tree limb crashed through the roof of a nearby home. No one was injured.

Flood, Tarrant

When
June 11, 3:00 AM CST to 12:00 PM CST
Where
Tarrant County, Keller to 0.66 mi S of Keller
Cause
Heavy Rain
Property damage
$1,000
Reported by
Newspaper
Coordinates
32.930, -97.250

Flooding along Big Bear Creek in Keller flooded the park and kept Bear Creek Parkway closed for part of the morning until the waters finally receded during the afternoon hours.

Thunderstorm Wind, Kaufman

When
June 11, 3:30 AM CST
Where
Kaufman County, 1.93 mi NNW of Tolosa
Measured
61 kt (70 mph) estimated gust
Property damage
$4,000
Reported by
Newspaper
Coordinates
32.404, -96.246

Large trees, several feet in diameter, were uprooted at Kings Creek Golf Club.

Thunderstorm Wind, Navarro

When
June 11, 3:35 AM CST
Where
Navarro County, Kerens
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.130, -96.230

Two roofs were damaged in Kerens. Trees were also down and power outages were reported in the city.

Thunderstorm Wind, Navarro

When
June 11, 3:40 AM CST
Where
Navarro County, 2.3 mi WSW of Elm Flat
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Newspaper
Coordinates
32.063, -96.334

At least one tree was uprooted and another tree splintered in the Bluffview Estates on Richland Chambers Lake.

Thunderstorm Wind, Navarro

When
June 11, 3:45 AM CST
Where
Navarro County, 1.19 mi S of Bazette
Measured
56 kt (64 mph) measured gust
Property damage
$500
Reported by
CoCoRaHS
Coordinates
32.163, -96.268

Winds of 65 mph were measured by a CoCoRaHS observer located 3.4 miles northwest of Kerens.

Hail, Ellis

When
June 11, 3:48 AM CST
Where
Ellis County, 2.05 mi SSE of Nash
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
32.241, -96.793

Nickel size hail was reported just north of Avalon.

Thunderstorm Wind, Anderson

When
June 11, 4:32 AM CST
Where
Anderson County, Tennessee Colony
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
31.830, -95.850

Trees were down in Tennessee Colony.

Thunderstorm Wind, Anderson

When
June 11, 4:45 AM CST
Where
Anderson County, Palestine
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
31.750, -95.630

Trees and large tree limbs were down in Palestine. Power lines were also knocked down and approximately 2,000 customers were without power during the peak of the storm.

Flash Flood, Dallas

When
June 11, 5:00 AM CST to 2:15 PM CST
Where
Dallas County, 0.66 mi S of Coppell to 3.47 mi W of Shady Grove
Cause
Heavy Rain
Property damage
$50,000
Reported by
Newspaper
Coordinates
32.940, -97.020

Widespread street and creek flooding was reported around Irving. The river walk at Centennial Park in Irving was flooded, and several other parks were flooded and closed. A few motorists had to be rescued from their cars and in at least one case the water was 3-4 feet deep. Some major highways had to be closed down.

Hail, Denton

When
June 11, 5:51 AM CST
Where
Denton County, 3.11 mi SW of Hebron
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
32.997, -96.917

Nickel size hail was reported in the northwest portions of Carrollton.

Hail, Dallas

When
June 11, 6:06 AM CST
Where
Dallas County, 2.67 mi ESE of Farmers Branch
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
32.918, -96.856

Nickel size hail was reported at the intersection of I-635 and Marsh Ln in Farmers Branch.

Lightning, Rockwall

When
June 11, 6:30 AM CST
Where
Rockwall County, McLendon-Chisolm
Property damage
$750,000
Reported by
Newspaper
Coordinates
32.830, -96.420

A lightning strike started a fire at a large two-story home in McLendon-Chisolm. The second story caved into the garage and the house was destroyed.

Flash Flood, Dallas

When
June 11, 6:45 AM CST to 2:15 PM CST
Where
Dallas County, 2.25 mi ESE of (Dal)love Fld Dallas to 1.31 mi W of Highland Park
Cause
Heavy Rain
Property damage
$750,000
Reported by
Newspaper
Coordinates
32.837, -96.814

Significant flash flooding occurred in Highland Park from training echoes over Dallas County. Turtle Creek overflowed its banks and flooded roadways near its shores. A highwater rescue was required where Fitzhugh/Wycliff crosses the creek. The water was chest deep at the time of the rescue. Another water rescue was needed on Westside Drive and at the intersection of Armstrong Avenue and Lakeside Drive. Also, about 6 homes were flooded with water and the basement of the HPDPS was flooded.

Flash Flood, Kaufman

When
June 11, 7:00 AM CST to 12:00 PM CST
Where
Kaufman County, 1.84 mi NW of Forney to 2.32 mi SW of Forney
Cause
Heavy Rain
Property damage
$30,000
Reported by
Newspaper
Coordinates
32.767, -96.494

An estimated seven inches of rain in about 10 hours resulted in flooding in Forney. Street flooding closed down neighborhood streets and the water was up to the foundation of some homes in areas where the terrain was slightly lower. In parts of Downtown Forney, the water was up to the bumper of cars. The Curves on East Main Street was flooded and Mustang Creek rose out of its banks on one side. High water also closed down the intersections of Bowie Street and Pinson Road and Heritage Hill Drive at FM 470.

Flash Flood, Dallas

When
June 11, 7:09 AM CST to 12:00 PM CST
Where
Dallas County, 1.42 mi N of Bouchard to 1.87 mi SSW of Curtis
Cause
Heavy Rain
Property damage
$200,000
Reported by
Broadcast Media
Coordinates
32.920, -96.768

Flooding was observed in North Dallas. The flooding was the result of training cells over Dallas County. The emergency manager also reported that by 7:30 am, Dallas Fire and Rescue had conducted 48 water rescues around the city and the police had worked 200 traffic accidents due to weather.

Lightning, Dallas

When
June 11, 7:30 AM CST
Where
Dallas County, Mesquite
Property damage
$3,000
Reported by
Newspaper
Coordinates
32.770, -96.600

A lightning stike started a house fire in Mesquite. Minimal damage was sustained to the house.

Lightning, Dallas

When
June 11, 8:00 AM CST
Where
Dallas County, 1.77 mi NNE of Eagle Ford
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
32.793, -96.856

Two lightning strikes hit the Dallas pumping station causing the failure of one of the pumps that is responsible for parts of west Dallas. This failure exacerbated flooding in neighborhoods around Hampton Road and Canada Drive. Some evacuations were performed.

Flash Flood, Dallas

When
June 11, 8:00 AM CST to 2:15 PM CST
Where
Dallas County, 1.67 mi N of Eagle Ford to 2.11 mi NNW of Eagle Ford
Cause
Heavy Rain
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
32.794, -96.872

Two lightning strikes hit the Dallas pumping station causing the failure of one of the pumps that is responsible for parts of west Dallas. This failure exacerbated flooding that was already ongoing in Dallas. Some evacuations were performed in neighborhoods around Hampton Road and Canada Drive.

Flash Flood, Dallas

When
June 11, 8:04 AM CST to 2:15 PM CST
Where
Dallas County, 1.87 mi NNE of Elam to 1.34 mi NE of Elam
Cause
Heavy Rain
Property damage
$70,000
Reported by
Newspaper
Coordinates
32.723, -96.663

Cars were stranded in high water at Elam Road and St. Augustine Road in southeast Dallas.

Thunderstorm Wind, Dallas

When
June 11, 8:28 AM CST
Where
Dallas County, Highland Park
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
32.820, -96.770

Peak winds of 65 mph were estimated in Highland Park and a tree was blown down.

Thunderstorm Wind, Dallas

When
June 11, 8:28 AM CST
Where
Dallas County, University Park
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
32.870, -96.770

Winds of 65 mph were estimated in University Park.

Thunderstorm Wind, Dallas

When
June 11, 8:29 AM CST
Where
Dallas County, 1.17 mi ESE of Highland Park
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Amateur Radio
Coordinates
32.813, -96.752

Winds of 60 mph were estimated at La Vista Drive and Abrams Road.

Thunderstorm Wind, Tarrant

When
June 11, 8:30 AM CST
Where
Tarrant County, 2.47 mi NNE of Arlington
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Newspaper
Coordinates
32.760, -97.097

All lanes of Collins Street at Interstate 30 had be closed due to downed power lines across the road.

Flash Flood, Dallas

When
June 11, 8:47 AM CST to 12:00 PM CST
Where
Dallas County, 1.5 mi S of Highland Park to 1.35 mi S of Highland Park
Cause
Heavy Rain
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
32.798, -96.773

The water was reported to be 18 inches deep on the 4800 block of Gaston Ave in Dallas. The flooding was the result of training echoes over Dallas County.

Thunderstorm Wind, Dallas

When
June 11, 8:52 AM CST
Where
Dallas County, 1.38 mi S of Highland Park
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
32.800, -96.769

Tree branches were down on the side streets along Gaston Avenue in Dallas.

Flash Flood, Dallas

When
June 11, 8:55 AM CST to 12:00 PM CST
Where
Dallas County, 1.34 mi NE of Dallas to 0.79 mi NNE of East Dallas
Cause
Heavy Rain
Property damage
$15,000
Reported by
Amateur Radio
Coordinates
32.785, -96.766

The water was reported to be 3 feet deep near Fair Park in Dallas. The flooding was the result of training echoes over Dallas County.

Flash Flood, Dallas

When
June 11, 9:00 AM CST to 12:00 PM CST
Where
Dallas County, 2.36 mi ESE of (Dal)love Fld Dallas to 1.42 mi SSW of Meaders
Cause
Heavy Rain
Property damage
$30,000
Reported by
Newspaper
Coordinates
32.840, -96.811

Significant flash flooding occurred in University Park from training echoes over Dallas County. Twenty emergency calls of vehicles stalled in water were reported to the police department and fire department. Barricades were needed in 18 locations to close down streets inundated with high water.

Flash Flood, Dallas

When
June 11, 9:08 AM CST to 12:00 PM CST
Where
Dallas County, 2.26 mi ESE of Gribble to 1.68 mi NNE of Union Bower
Cause
Heavy Rain
Property damage
$15,000
Reported by
Amateur Radio
Coordinates
32.863, -96.886

A car was stranded in 2 feet of water at Harry Hines Blvd and Northwest Highway. The flooding was the result of training echoes over Dallas County.

Flash Flood, Dallas

When
June 11, 9:30 AM CST to 12:00 PM CST
Where
Dallas County, 0.73 mi WNW of Sunnyvale to 0.93 mi SE of Reinhardt
Cause
Heavy Rain
Property damage
$200,000
Reported by
Emergency Manager
Coordinates
32.782, -96.562

Eight homes and one business was flooded in Mesquite. In addition, numerous roads were flooded and closed. At times, seventeen streets in the city had be closed and five of those were closed for several hours. Highway 80 at Town East Blvd had be closed and I-635 just south of Gross Road was reduced to one lane on the southbound side. A high water rescue was performed at Highway 80 and Town East Blvd at about 9:30 am. The flooding was the result of training echoes over Dallas County.

Flash Flood, Tarrant

When
June 11, 9:50 AM CST to 12:00 PM CST
Where
Tarrant County, 1.75 mi S of Greater Sw Intl Arpt to 1.34 mi SSE of Tarrant
Cause
Heavy Rain
Property damage
$6,000
Reported by
Newspaper
Coordinates
32.805, -97.055

A man had to be rescued from his flooded car on Riverside Parkway in Grand Prairie. The water was up to the headlights of the sedan.

Thunderstorm Wind, Tarrant

When
June 11, 9:51 AM CST
Where
Tarrant County, 2.79 mi SE of Eagle Mtn Lake
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
32.876, -97.442

Power lines were knocked down near the southeast corner of Eagle Mountain Lake.

Flash Flood, Dallas

When
June 11, 10:12 AM CST to 12:00 PM CST
Where
Dallas County, 2.25 mi N of Hensley Fld Arpt to 2.36 mi N of Hensley Fld Arpt
Cause
Heavy Rain
Property damage
$7,000
Reported by
Amateur Radio
Coordinates
32.782, -96.928

The water was 2 feet deep at Singleton Blvd and Loop 12 on the west side of Dallas. The flooding was the result of training echoes over Dallas County.

Flash Flood, Tarrant

When
June 11, 10:15 AM CST to 11:15 AM CST
Where
Tarrant County, 1.61 mi W of Hurst to 1.54 mi W of Hurst
Cause
Heavy Rain
Property damage
$25,000
Reported by
Newspaper
Coordinates
32.819, -97.178

A creek flowing under Hurstview Drive in south Hurst overflowed its banks and flooded nearby homes. The water was reported to be a foot deep in some homes. The bridge over the creek was closed.

Thunderstorm Wind, Anderson

When
June 11, 10:20 AM CST
Where
Anderson County, Tennessee Colony
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
31.830, -95.850

Roofs were ripped off two houses in Tennessee Colony.

Flash Flood, Tarrant

When
June 11, 10:24 AM CST to 11:15 AM CST
Where
Tarrant County, 1.6 mi SSW of Grapevine to 1.53 mi NNE of Pleasant Glade
Cause
Heavy Rain
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
32.910, -97.093

Water was reported over roads near the junction of HWY 360 and HWY 121 in Grapevine. The flooding was the result of training echoes over Tarrant County.

Flash Flood, Dallas

When
June 11, 10:33 AM CST to 12:00 PM CST
Where
Dallas County, 2.02 mi ENE of Eagle Ford to 2.23 mi ENE of Eagle Ford
Cause
Heavy Rain
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
32.784, -96.839

Homes were evacuated near Sylvan Avenue and McBroom Street. The flooding was the result of training echoes over Dallas County.

Thunderstorm Wind, Navarro

When
June 11, 12:23 PM CST
Where
Navarro County, 1.17 mi W of Bazette
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
32.180, -96.290

Tree limbs were down between Chatfield and Kerens.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 178326, 178328, 178327, 178781, 178330, 180183, 180180, 180181, 178332, 179890, 178782, 180184, 178333, 179848, 180182, 179891, 178335, 180072, 178336, 178783, 178337, 179820, 180196, 178785, 178786, 180120, 180204, 179976, 178339, 180195, 180193, 180194, 180519, 178346, 178347, 178348, 180526, 178340, 178349, 178341, and more.